Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 96, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 6, 2014, 7:41 PM EDT for Lee County, Worth County, Georgia. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2014, 7:41 PM EDT (23:41 UTC)
- Expired
- Jun 6, 2014, 8:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Lee County, GA, Worth County, GA
The radar
The Robins AFB radar (KJGX), 110 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 7:52 PM EDT | TSTM WND DMG | 3 Sse Chokee, GA | TREE DOWN ON A POWER LINE ALONG BATTS ROAD |
| Jun 6, 8:15 PM EDT | TSTM WND DMG | 4 Ene Leesburg, GA | LARGE TREE FELLED ON MOSSY DELL ROAD. |
| Jun 6, 8:20 PM EDT | TSTM WND DMG | 3 Nw Philema, GA | LARGE TREE FELLED ON LARAMORE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
927
WUUS52 KTAE 062341
SVRTAE
GAC177-321-070045-
/O.NEW.KTAE.SV.W.0096.140606T2341Z-140607T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
741 PM EDT FRI JUN 6 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA...
EASTERN LEE COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 845 PM EDT
* AT 736 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHOKEE...
AND MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PHILEMA...OAKFIELD...WARWICK AND DOLES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3191 8392 3189 8393 3186 8393 3184 8386
3181 8380 3162 8379 3158 8380 3175 8418
3192 8416 3192 8392
TIME...MOT...LOC 2341Z 275DEG 17KT 3183 8406
$$
42-DVD2 follow-up statements
312
WWUS52 KTAE 070001
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
801 PM EDT FRI JUN 6 2014
GAC177-321-070045-
/O.CON.KTAE.SV.W.0096.000000T0000Z-140607T0045Z/
LEE GA-WORTH GA-
801 PM EDT FRI JUN 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN WORTH AND EASTERN LEE COUNTIES...
AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR OAKFIELD...OR 13 MILES NORTHEAST OF LEESBURG...MOVING
EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARWICK
AND DOLES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3192 8406 3192 8392 3191 8392 3189 8393
3186 8393 3184 8386 3181 8380 3162 8379
3158 8380 3175 8418 3181 8417
TIME...MOT...LOC 0002Z 275DEG 17KT 3182 8395
$$
42-DVD679
WWUS52 KTAE 070009
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
809 PM EDT FRI JUN 6 2014
GAC177-321-070045-
/O.CON.KTAE.SV.W.0096.000000T0000Z-140607T0045Z/
LEE GA-WORTH GA-
809 PM EDT FRI JUN 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN WORTH AND EASTERN LEE COUNTIES...
AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR OAKFIELD...OR 12 MILES EAST OF LEESBURG...MOVING EAST AT
20 MPH.
AT LEAST ONE TREE DOWN ON A POWER LINE HAS BEEN REPORTED ALONG BATTS
ROAD IN NORTHEASTERN LEE COUNTY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARWICK
AND DOLES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3192 8392 3189 8393 3186 8393 3184 8386
3182 8382 3181 8380 3158 8380 3175 8418
3181 8417 3188 8403
TIME...MOT...LOC 0009Z 275DEG 17KT 3180 8396
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:27 PM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jun 6, 3:27 PM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 327 PM EDT Fri Jun 6 2014 .Near Term [Through Tonight]... Convection currently firing up over northern Alabama is moving to the southeast. We expect some of this activity to make it into our northern CWA this evening and spread across the remainder of the Tri-state region overnight. PoPs associated with the Convection Allowing Models (CAMs) are a bit more robust than that of the NWP models. We split the difference showing likely north to slight for most of the Florida coast and SE Big Bend. Some of the storms may be strong to severe and SPC has all our AL and GA zones highlighted for slight risk. The greatest threat continues to be large hail and damaging straight line winds. Low temps will be in the lower 70s. .Short Term [Saturday Through Sunday Night]... Model solutions agree in keeping our forecast area near the Ern periphery of a 500 mb ridge (centered over Coastal TX) through this weekend. A series of short wave troughs will pass along Nrn periphery of ridge and our region during this time. At surface, frontal boundary will drop south into S/Cntrl GA. Lead MCS over NW GA this Fri aftn will drop SEWD and brush our Nrn counties early Sat while upstream MCS across Wrn AR will approach late Sat aftn/early eve. Both kicking outflow boundaries closer to our area so good upper and lower dynamics in place for active convection on Sat and Sat eve with a break in between both systems. Will go with 30-50% chance of precip Sat aftn/eve and 20-50% on Sun. Given more WLY steering flow, the highest PoPs over our ERN zones in the aftn/eve, were we expect richer deep layer moisture (PWATs around 2 inches) and more forcing from upper level disturbances. Pretty light steering flow translates to locally heavy rain especially with passing impulses and boundary clashes. The synoptic environment may still be favorable for strong storms with gusty winds plus isolated pulse severe storms with damaging winds each afternoon & evening, with steep mid level lapse rates and dry air aloft but much will depend on cloud cover, timing of thunderstorm development. Local confidence tool with up to 15% chance of severe storms each aftn/eve with focus across NW third of CWA Sat and NE third on Sun. Local CAM with over 2700 j/kg sfc cape over SE AL Sat aftn. Our temperature forecast followed the guidance consensus closely, with highs in the lower to mid 90s and heat indices approaching 100 degrees. Normally this type of synoptic pattern favors temperatures that are a little warmer than this, but we would need mostly sunny skies through late afternoon to get these warmer temperatures, and we are unsure about this right now. .Long Term [Monday Through Friday]... The synoptic pattern will shift to a more normal amplified summertime scenario with ridging over west, positively tilted trough over Cntrl and ridge over ern most states. Several H5 impulses will rotate around assocd closed low at base of trough. This trough will pivot Ewd and amplify with axis over local region by sunrise Thurs leading to increasing Gulf inflow of deep layer moisture, an upward trend in precip and increased chances of strong to severe storms. Axis will then slowly shift and lift ENE. Expect possibly Wed and Thurs, afternoon diurnally driven seabreezes will be the main generator of convection each day with locally heavy rain wherever boundaries clash. Some model difference in how much Gulf deep moisture inflow advects Newd ahead of trough and, what impact, if any, weak low Gulf low will have. Low across Yucatan to start the period which by mid week is forecast to move into Ern gulf along a surface trough axis and all this lessens confidence of forecast beyond day 4 until models come into better agreement. Daytime rain chances will vary from 10-30% Mon, 30% Tues and 40-50% Wed thru Fri. Highs will reach the lower to mid 90s on Mon, low 90s Tues and around 90 Wed thru Fri. && .Aviation... [Through 18Z Saturday] Convection will develop to our NW and spread SEWD across the Tri-state region this evening and overnight. Some of the storms may be strong to briefly severe, especially across SE AL and our GA zones. This activity could affect DHN and ABY after 23Z, and possibly ECP, TLH, and VLD after 01-02Z. For ABY and DHN, a TEMPO group with wind gusts to 30 knots was included. Given greater uncertainty at the other three terminals, only VCTS was included at this time. Winds outside of convection will continue to be light. && .Marine... The surface pressure pattern will remain essentially unchanged into early next week, as our marine area remains situated between a trough to the north and a ridge to our south, resulting in mainly light west to southwest winds and relatively low seas. The exception will be during the afternoon & evening hours, when strong daytime heating will cause winds and chop to increase to moderate levels near the coast. && .Fire Weather... Red flag conditions are not expected. && .Hydrology... All but a few river forecast points remain below action stage. Our forecast rainfall amounts have increased over the past 24 hours, and we now expect much of South GA & AL to get 0.50 to 1 inch through Saturday morning, with locally higher amounts possible. In FL the amounts will mostly be under 0.50 inches. The amounts, potentially distributed over a fairly wide area, could result in temporary stage/flow rises over the next few days. However, it appears unlikely that river flooding will occur. With locally heavy rain possible this evening, there could be some flooding of low-lying and poor drainage areas. However, there is not enough certainty at this point to warrant a Flash Flood Watch. && .Preliminary Point Temps/PoPs... Tallahassee 72 92 71 92 71 / 30 40 20 20 20 Panama City 75 86 74 87 74 / 20 30 10 10 10 Dothan 73 93 73 93 72 / 50 40 20 30 20 Albany 73 93 71 93 72 / 60 40 30 40 30 Valdosta 71 92 70 92 71 / 60 50 40 40 30 Cross City 71 89 69 91 70 / 20 40 20 30 10 Apalachicola 73 86 74 86 74 / 20 20 10 10 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...BARRY SHORT TERM...BLOCK LONG TERM...BLOCK AVIATION...BARRY MARINE...BLOCK FIRE WEATHER...BARRY HYDROLOGY...FOURNIER
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.